Alert archive / Ohio / Special Weather Statements in 2012
Special Weather Statement, NWS Cleveland, OH
NWS Cleveland, OH issued this special weather statement at Aug 20, 2012, 1:12 PM EDT for Summit County, Ohio. It was in force for 63 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 20, 2012, 1:12 PM EDT (17:12 UTC)
- Expired
- Aug 20, 2012, 2:15 PM EDT
- In force
- 63 min
- Issued by
- NWS Cleveland, OH
County Summit County, OH
The radar
The Cleveland radar (KCLE), 32 km from the middle of the area, began a volume at 17:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Pittsburgh, PA (KAGC), launched 12:00Z, 5.2 hours before the alert went out and 153 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 60 J/kg
- Mixed-layer CIN
- -119 J/kg
- Mixed-layer LCL
- 890 m above ground
- 0-6 km bulk shear
- 46 kt
- 0-1 km storm-relative helicity
- -24 m²/s²
- 0-3 km storm-relative helicity
- 29 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
427
WWUS81 KCLE 201712
SPSCLE
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CLEVELAND OH
112 PM EDT MON AUG 20 2012
OHZ011-021-201815-
CUYAHOGA OH-SUMMIT OH-
112 PM EDT MON AUG 20 2012
...THUNDERSTORMS...
THUNDERSTORMS TO MOVE THROUGH THE FOLLOWING COUNTIES...
CUYAHOGA AND SUMMIT...
AT 107 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR IN CLEVELAND
INDICATED STRONG THUNDERSTORMS 6 MILES EAST OF NORTH ROYALTON...OR
ABOUT 11 MILES EAST OF STRONGSVILLE...MOVING SOUTHEAST AT 10 MPH.
THERE IS ANOTHER STRONG THUNDERSTORM LOCATED NEAR BROOKLYN MOVING
EAST AT 10 MPH. THESE STORM ARE CAPABLE OF PRODUCING SMALL HAIL AND
GUSTY WINDS TO 40 MPH.
SOME LOCATIONS THAT WILL BE IMPACTED BY THESE STORMS INCLUDE...
BRECKSVILLE...
PENINSULA...
HUDSON...
AKRON...
KEEP AN EYE TO THE SKY AND MOVE TO A SAFE PLACE IF THUNDERSTORMS
APPROACH.
PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE...1-877-633-6772.
LAT...LON 4099 8139 4099 8168 4128 8168 4128 8176
4148 8176 4148 8140
$$
ABEWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before this special weather statement went out at Aug 20, 12:24 PM EDT, 48 minutes earlier.
Area forecast discussion, Aug 20, 12:24 PM EDT, 48 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CLEVELAND OH 1224 PM EDT MON AUG 20 2012 .SYNOPSIS... AN UPPER LEVEL LOW PRESSURE TROUGH OVER THE AREA WILL MOVE OFF TO THE EAST BY WEDNESDAY. HIGH PRESSURE AT THE SURFACE WILL REMAIN OVER THE OHIO VALLEY THROUGH THURSDAY THEN SHIFT TO THE EAST COAST BY THE WEEKEND. && .NEAR TERM /UNTIL 6 PM THIS EVENING/... SHOWERS AND THUNDERSTORMS WERE DEVELOPING ON LAND MAINLY IN RESPONSE TO BEING CLOSE TO THE INVERTED SURFACE TROF AND AN UPPER TROF MOVING THROUGH THE AREA AND THE AIR ALOFT IS VERY COLD. WATERSPOUTS HAVE ALSO DEVELOPED OVER THE WATER. WITH THE COLD AIR ALOFT AND THE FREEZING LEVEL SOMEWHAT LOW...SOME OF THE THUNDERSTORMS COULD HAVE HAIL. THE SHOWERS AND THUNDERSTORMS WILL DECREASE THIS EVENING. NO CHANGES TO THE HIGH TEMPERATURE FORECAST. && .SHORT TERM /6 PM THIS EVENING THROUGH THURSDAY NIGHT/... LAST SIGNIFICANT S/W WILL DIG INTO UPPER TROF AND MOVE ACROSS OHIO TUE AND TUE NIGHT. SHOULD CONTINUE TO SEE SOME SCT SHRA/TSRA WITH THIS TROF BUT NOT SURE IF ANY ACTIVITY CAN HANG AROUND AGAIN TONIGHT BUT WILL SEE CONVECTION OCCUR WITH HEATING ON TUE. QUESTION IS HOW FAR WEST ACTIVITY WILL OCCUR BEFORE SHIFTING EAST WITH THE UPPER TROF AS MODELS DIFFER ON THIS. TROF AXIS OVER CENTRAL PART OF CWA BY 00Z TUE EVENING SO WILL CARRY AN EVENING CHANCE FOR THE EAST PART OF THE CWA THEN TAPER CHANCE TO 14% OR LESS BY MIDNIGHT DUE TO LOSS OF HEATING AND TROF SHIFTING TO EASTERN BORDER. LOWS WILL CONTINUE TO BE SEASONALLY COOL WITH MAINLY LOW TO MID 50S AND HIGHS TUE SHOULD MAINLY RANGE FROM 73 TO 78. UPPER TROF SHOULD BE FAR ENOUGH EAST ON WED TO KEEP PRECIP THREAT EAST OF THE CWA BY THE TIME DAYTIME TEMPS GET TO AFTERNOON HIGHS. HIGH PRESSURE SLOWLY MOVES JUST EAST OF AREA INTO FRI AND THIS SHOULD KEEP CONDITIONS DRY WED NIGHT THROUGH AT LEAST THU NIGHT. TEMPS WILL BEGIN TO WARM SOME ON WED BUT MORE SO ON THU AS THE CENTER OF THE HIGH SHIFTS INTO WV AND PA TO ALLOW WINDS TO TURN MORE S AND SW. && .LONG TERM /FRIDAY THROUGH SUNDAY/... GENERAL RIDGING SHOULD OCCUR LATE IN THE WEEK. WITH WEAK WARM ADVECTION...TEMPERATURES WILL RECOVER ABOVE NORMAL... GENERALLY IN THE MID 80S. DEWPOINTS WILL NOT RISE AS QUICKLY AS THE LOW LEVEL FLOW REMAINS OUT OF THE DRY EAST COAST HIGH... SO THE RETURN OF THE WARM WEATHER SHOULD NOT FEATURE TOO MUCH HUMIDITY. ALL THE MODELS INDICATE A WEAKENING SHORT WAVE LIFTING NORTHEAST ACROSS THE NORTHERN GREAT LAKES ON SATURDAY. HARD TO GET EXCITED ABOUT RAIN CHANCES AS THE GULF MOISTURE HAS NOT RETURNED YET AND THERE IS LITTLE FORCING. IT IS GETTING LATE IN THE YEAR FOR DIURNAL CONVECTION ALTHOUGH A FEW SHOWERS OR THUNDERSTORMS ARE NOT OUT OF THE QUESTION WITH THE WEAK WARM ADVECTION. DO NOT WANT TO MAKE THE UPCOMING WEEKEND SEEM WET AND WILL KEEP THE PROBABILITY OF PRECIPITATION GENERALLY BETWEEN 15 AND 25 PERCENT WITH DRY OR SLIGHT CHANCE WORDING. && .AVIATION /16Z MONDAY THROUGH FRIDAY/... PATCHY FOG/MIST WILL QUICKLY DISSIPATE AS THE SUN GETS HIGHER THIS MORNING. A FEW SHOWERS/STORMS HAVE DEVELOPED OVER THE CENTRAL LAKE ERIE LAKESHORE. THIS IS THE BEGINNING OF THE NEW ACTIVITY FOR THE DAY AS THE NEXT TROUGH ALOFT BEGINS TO TRACK ACROSS THE AREA. WILL USE A TEMPO FORECAST FOR SHOWERS/STORMS ACROSS NORTHEAST OHIO AND INLAND NORTHWEST PENNSYLVANIA WITH THE BEST CHANCE BEING THIS AFTERNOON. .OUTLOOK...NON-VFR POSSIBLE TUESDAY IN MORNING FOG AND WIDELY SCATTERED SHOWERS/STORMS. && .MARINE... UPDATED THE MARINE FORECAST TO INCLUDE POTENTIAL FOR WATERSPOUTS MAINLY THIS MORNING AND EARLY AFTERNOON. SHOWERS AND THUNDERSTORMS DEVELOPED ALONG THE LAND BREEZE THIS MORNING AND I ANTICIPATE THE ACTIVITY WILL MOVE INLAND WITH THE LAKE BREEZE. ONCE THIS OCCURS...THE THREAT FOR WATERSPOUTS WILL DIMINISH. OTHER THAN THE WATERSPOUTS...NO OTHER CHANGES WERE MADE TO THE FORECAST. THE SURFACE HIGH PRESSURE AREA WILL BUILD ACROSS THE LAKE EARLY THIS WEEK WITH A NORTH FLOW BECOMING ESSENTIALLY BECOMING LIGHT AND VARIABLE BY MID WEEK. THE TROUGH OF LOW PRESSURE REMAINS ALOFT... SO MARINERS SHOULD WATCH FOR A STRAY THUNDERSTORM THROUGH TUESDAY MORNING. THE FLOW WILL VEER TOWARD THE SOUTHEAST AND SOUTH LATER IN THE WEEK AS THE SURFACE HIGH SLIDES EAST BUT THE PRESSURE GRADIENT AND WINDS WILL REMAIN RELATIVELY LIGHT. && .CLE WATCHES/WARNINGS/ADVISORIES... OH...NONE. PA...NONE. MARINE...NONE. && SYNOPSIS...ADAMS NEAR TERM...KIELTYKA SHORT TERM...ADAMS LONG TERM...KOSARIK AVIATION...KOSARIK MARINE...KOSARIK
Hazardous weather outlook, Aug 20, 11:38 AM EDT, 1 hour 34 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CLEVELAND OH 1138 AM EDT MON AUG 20 2012 OHZ003-006>009-017>019-027>029-036-037-047-211545- LUCAS-WOOD-OTTAWA-SANDUSKY-ERIE OH-HANCOCK-SENECA-HURON-WYANDOT- CRAWFORD-RICHLAND-MARION-MORROW-KNOX- 1138 AM EDT MON AUG 20 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL OHIO AND NORTHWEST OHIO. .DAY ONE...THIS AFTERNOON AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. LEZ061-142>149-162>169-211545- LAKE ERIE OPEN WATERS FROM RIPLEY TO BUFFALO NY- MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH- THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH- AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH-GENEVA- ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY- LAKE ERIE OPEN WATERS FROM MAUMEE BAY TO RENO BEACH- LAKE ERIE OPEN WATERS FROM RENO BEACH TO THE ISLANDS- LAKE ERIE OPEN WATERS FROM THE ISLANDS TO VERMILION- LAKE ERIE OPEN WATERS FROM VERMILION TO AVON POINT- LAKE ERIE OPEN WATERS FROM AVON POINT TO WILLOWICK- LAKE ERIE OPEN WATERS FROM WILLOWICK TO GENEVA-ON-THE-LAKE- LAKE ERIE OPEN WATERS FROM GENEVA-ON-THE-LAKE TO CONNEAUT- LAKE ERIE OPEN WATERS FROM CONNEAUT OH TO RIPLEY NY- 1138 AM EDT MON AUG 20 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR LAKE ERIE. .DAY ONE...THIS AFTERNOON AND TONIGHT. COLD AIR INDUCED WATERSPOUTS ARE POSSIBLE INTO THE AFTERNOON. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. OHZ010>014-020>023-030>033-038-089-PAZ001>003-211545- LORAIN-CUYAHOGA-LAKE-GEAUGA-ASHTABULA INLAND-MEDINA-SUMMIT-PORTAGE- TRUMBULL-ASHLAND-WAYNE-STARK-MAHONING-HOLMES-ASHTABULA LAKESHORE- NORTHERN ERIE-SOUTHERN ERIE-CRAWFORD PA- 1138 AM EDT MON AUG 20 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL OHIO...NORTHEAST OHIO AND NORTHWEST PENNSYLVANIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS AFTERNOON. SOME OF THE THUNDERSTORMS COULD BE SEVERE WITH LARGE HAIL AND DAMAGING WINDS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Aug 20, 8:56 AM EDT, 4 hours 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CLEVELAND OH
856 AM EDT MON AUG 20 2012
OHZ007-009-201400-
ERIE OH-OTTAWA OH-
856 AM EDT MON AUG 20 2012
...THUNDERSTORMS...
THUNDERSTORMS TO MOVE THROUGH THE FOLLOWING COUNTIES...
OTTAWA AND ERIE...
AT 844 AM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR IN CLEVELAND
INDICATED STRONG THUNDERSTORMS 5 MILES SOUTHWEST OF KELLEYS ISLAND...
OR ABOUT 8 MILES NORTHWEST OF SANDUSKY...MOVING SOUTHEAST AT 10 MPH.
SOME LOCATIONS THAT WILL BE IMPACTED BY THESE STORMS INCLUDE...
SANDUSKY...
CEDAR POINT...
THERE IS THE POSSIBILITY FOR WATERSPOUTS TO DEVELOP AS THE STORM
MOVES OVER THE WATER. PERSONS ON THE SHORE AND MARINERS IN THE
VICINITY OF THE STORM SHOULD BE ALERT FOR THE POSSIBILITY OF
WATERSPOUTS. BRIEF WIND GUSTS TO 30 MPH...LIGHTNING...SMALL HAIL AND
LOCALLY HEAVY RAIN CAN BE EXPECTED WITH THE THUNDERSTORM.
KEEP AN EYE TO THE SKY AND MOVE TO A SAFE PLACE IF THUNDERSTORMS
APPROACH.
PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE...1-877-633-6772.
LAT...LON 4155 8279 4156 8272 4157 8271 4161 8275
4163 8270 4161 8266 4156 8272 4151 8271
4142 8259 4139 8251 4142 8235 4128 8254
4129 8267 4146 8285 4149 8285 4152 8291
4163 8282
LOMBARDYSpecial weather statement, Aug 20, 9:33 AM EDT, 3 hours 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CLEVELAND OH
933 AM EDT MON AUG 20 2012
OHZ007-009-201400-
ERIE OH-OTTAWA OH-
933 AM EDT MON AUG 20 2012
...THUNDERSTORMS...
THUNDERSTORMS TO MOVE THROUGH THE FOLLOWING COUNTIES...
OTTAWA AND ERIE...
AT 844 AM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR IN CLEVELAND
INDICATED STRONG THUNDERSTORMS 5 MILES SOUTHWEST OF KELLEYS ISLAND...
OR ABOUT 8 MILES NORTHWEST OF SANDUSKY...MOVING SOUTHEAST AT 10 MPH.
SOME LOCATIONS THAT WILL BE IMPACTED BY THESE STORMS INCLUDE...
SANDUSKY...
CEDAR POINT...
THERE IS THE POSSIBILITY FOR WATERSPOUTS TO DEVELOP AS THE STORM
MOVES OVER THE WATER. PERSONS ON THE SHORE AND MARINERS IN THE
VICINITY OF THE STORM SHOULD BE ALERT FOR THE POSSIBILITY OF
WATERSPOUTS. BRIEF WIND GUSTS TO 30 MPH...LIGHTNING...SMALL HAIL AND
LOCALLY HEAVY RAIN CAN BE EXPECTED WITH THE THUNDERSTORM.
KEEP AN EYE TO THE SKY AND MOVE TO A SAFE PLACE IF THUNDERSTORMS
APPROACH.
PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE...1-877-633-6772.
LAT...LON 4155 8279 4156 8272 4157 8271 4161 8275
4163 8270 4161 8266 4156 8272 4151 8271
4142 8259 4139 8251 4142 8235 4128 8254
4129 8267 4146 8285 4149 8285 4152 8291
4163 8282
LOMBARDYSpecial weather statement, Aug 20, 1:06 PM EDT, 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CLEVELAND OH
106 PM EDT MON AUG 20 2012
OHZ022-023-032-033-201800-
MAHONING OH-PORTAGE OH-STARK OH-TRUMBULL OH-
106 PM EDT MON AUG 20 2012
...STRONG THUNDERSTORMS TO CONTINUE THROUGH EARLY AFTERNOON...
THUNDERSTORMS TO MOVE THROUGH THE FOLLOWING COUNTIES...
MAHONING...PORTAGE...STARK AND TRUMBULL...
AT 102 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR IN CLEVELAND
INDICATED STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 5 MILES
NORTHEAST OF KINSMAN TO 5 MILES SOUTHWEST OF RAVENNA...MOVING
SOUTHEAST AT 10 MPH. THESE THUNDERSTORMS ARE CAPABLE OF PRODUCING
HAIL...BRIEF HEAVY RAIN UP TO THREE QUARTERS OF AN INCH AND WIND
GUSTS TO 35 MPH.
SOME LOCATIONS THAT WILL BE IMPACTED BY THESE STORMS INCLUDE...
RAVENNA... YOUNGSTOWN... WARREN...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
KEEP AN EYE TO THE SKY AND MOVE TO A SAFE PLACE IF THUNDERSTORMS
APPROACH.
PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE...1-877-633-6772.
&&
LAT...LON 4135 8118 4135 8100 4150 8101 4150 8053
4090 8052 4090 8082 4093 8084 4093 8089
4090 8090 4090 8108 4081 8108 4082 8144
KIELTYKALocal storm report, Aug 20, 1:10 PM EDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
110 PM EDT MON AUG 20 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1255 PM HAIL 3 W WARREN 41.24N 80.87W
08/20/2012 E0.88 INCH TRUMBULL OH TRAINED SPOTTER
NICKEL-SIZED HAIL REPORTED.
&&
JMAYERSSpecial weather statement, Aug 20, 1:12 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CLEVELAND OH
112 PM EDT MON AUG 20 2012
OHZ011-021-201815-
CUYAHOGA OH-SUMMIT OH-
112 PM EDT MON AUG 20 2012
...THUNDERSTORMS...
THUNDERSTORMS TO MOVE THROUGH THE FOLLOWING COUNTIES...
CUYAHOGA AND SUMMIT...
AT 107 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR IN CLEVELAND
INDICATED STRONG THUNDERSTORMS 6 MILES EAST OF NORTH ROYALTON...OR
ABOUT 11 MILES EAST OF STRONGSVILLE...MOVING SOUTHEAST AT 10 MPH.
THERE IS ANOTHER STRONG THUNDERSTORM LOCATED NEAR BROOKLYN MOVING
EAST AT 10 MPH. THESE STORM ARE CAPABLE OF PRODUCING SMALL HAIL AND
GUSTY WINDS TO 40 MPH.
SOME LOCATIONS THAT WILL BE IMPACTED BY THESE STORMS INCLUDE...
BRECKSVILLE...
PENINSULA...
HUDSON...
AKRON...
KEEP AN EYE TO THE SKY AND MOVE TO A SAFE PLACE IF THUNDERSTORMS
APPROACH.
PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE...1-877-633-6772.
LAT...LON 4099 8139 4099 8168 4128 8168 4128 8176
4148 8176 4148 8140
ABEThe office that day
Everything else NWS Cleveland, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 20, 10:48 AM EDT | Special Marine Warning | CLE | 117 min | |
| Aug 20, 12:42 PM EDT | Special Marine Warning | CLE | 108 min | |
| Aug 20, 1:06 PM EDT | Special Weather Statement | CLE | Mahoning, Portage, Trumbull | 54 min |
| Aug 20, 3:05 PM EDT | Areal Flood Advisory | CLE | Ashtabula, Trumbull | 91 min |
Nearby
Special Weather Statements in Ohio, 2012Every special weather statement in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.